Alert archive / Michigan / Beach Hazards Statements in 2015

Beach Hazards Statement 16, NWS Grand Rapids, MI

August 10, 20156 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Aug 10, 2015, 8:24 PM EDT for 6 counties in Michigan. It took effect at Aug 11, 2015, 10:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2015, 8:24 PM EDT (00:24 UTC)
In effect from
Aug 11, 2015, 10:00 AM EDT
Expired
Aug 12, 2015, 12:02 AM EDT
In force
14 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1874 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WHUS43 KGRR 110024
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
824 PM EDT MON AUG 10 2015

MIZ037-043-050-056-064-071-110830-
/O.NEW.KGRR.BH.S.0016.150811T1400Z-150812T0600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
824 PM EDT MON AUG 10 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. 

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...
  FOR NORTH FLOW USE: NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE
  PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER...
  STEARNS PARK IN LUDINGTON.

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS WILL INCREASE ON
  TUESDAY MORNING TO 15 TO 25 KNOTS. WAVES WILL BUILD TO 3 TO 6
  FEET. HIGHEST WAVES WILL BE ACROSS SOUTHERN AREAS. THESE
  CONDITIONS WILL CAUSE HAZARDOUS CONDITIONS EVERYWHERE. THE MOST
  HAZARDOUS CONDITIONS WILL BE ON THE NORTH SIDE OF PIERS AND
  BREAKWALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY. 

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

NJJ

WEATHER.GOV/GRR
5 follow-up statements
011 
WHUS43 KGRR 110750
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 AM EDT TUE AUG 11 2015

MIZ037-043-050-056-064-071-112300-
/O.CON.KGRR.BH.S.0016.150811T1400Z-150812T0600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
350 AM EDT TUE AUG 11 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM EDT THIS
MORNING THROUGH LATE TONIGHT...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...
  NORTH BEACH IN SOUTH HAVEN...HOLLAND STATE PARK...MUSKEGON STATE
  PARK...MEARS STATE PARK IN PENTWATER...STEARNS PARK IN LUDINGTON.

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS WILL INCREASE TO 15
  TO 25 KNOTS TODAY. WAVES WILL BUILD TO 3 TO 6 FEET. HIGHEST
  WAVES WILL BE ACROSS SOUTHERN AREAS...THOUGH HAZARDOUS CONDITIONS
  ARE EXPECTED EVERYWHERE. THE MOST HAZARDOUS CONDITIONS WILL BE
  ON THE NORTH SIDE OF PIERS AND BREAKWALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

WEATHER.GOV/GRANDRAPIDS
353 
WHUS43 KGRR 111500
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT TUE AUG 11 2015

MIZ037-043-050-056-064-071-112300-
/O.CON.KGRR.BH.S.0016.000000T0000Z-150812T0600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
1100 AM EDT TUE AUG 11 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE...
  NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON
  STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN
  LUDINGTON.

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 15 TO 30 KNOTS
  CAN BE EXPECTED THIS AFTERNOON AND EVENING. WAVES WILL BUILD TO
  3 TO 6 FEET. THE HIGHEST WAVES WILL BE SOUTH OF HOLLAND...
  THOUGH HAZARDOUS CONDITIONS ARE EXPECTED EVERYWHERE. THE MOST
  HAZARDOUS CONDITIONS WILL BE ON THE NORTH SIDE OF PIERS AND
  BREAKWALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

MEADE 

WEATHER.GOV/GRR
702 
WHUS43 KGRR 112005
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 PM EDT TUE AUG 11 2015

MIZ037-043-050-056-064-071-120415-
/O.CON.KGRR.BH.S.0016.000000T0000Z-150812T0600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
405 PM EDT TUE AUG 11 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING
  CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE NORTH
  BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE
  PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN
  LUDINGTON.

* OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 15 TO
  25 KNOTS CAN BE EXPECTED THE REST OF THIS AFTERNOON AND EVENING
  WITH WAVES OF 3 TO 6 FEET. THE HIGHEST WAVES WILL BE SOUTH OF
  HOLLAND... THOUGH HAZARDOUS CONDITIONS ARE EXPECTED EVERYWHERE.
  THE MOST HAZARDOUS CONDITIONS WILL BE ON THE NORTH SIDE OF PIERS
  AND BREAKWALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

MEADE 

WEATHER.GOV/GRR
526 
WHUS43 KGRR 120115
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
915 PM EDT TUE AUG 11 2015

MIZ037-043-050-056-120215-
/O.CAN.KGRR.BH.S.0016.000000T0000Z-150812T0600Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
915 PM EDT TUE AUG 11 2015

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

SWIMMING CONDITIONS ARE IMPROVING WITH WINDS AND WAVES
DIMINISHING ACROSS THE AREA.

$$

MIZ064-071-120600-
/O.CON.KGRR.BH.S.0016.000000T0000Z-150812T0600Z/
ALLEGAN-VAN BUREN-
915 PM EDT TUE AUG 11 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO HOLLAND.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE NORTH
  BEACH IN SOUTH HAVEN.

* OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 15 TO
  25 KNOTS WILL DIMINISH TONIGHT. WAVES OF 3 TO 6 FEET WILL
  SUBSIDE TONIGHT. THE MOST HAZARDOUS CONDITIONS WILL BE ON THE
  NORTH SIDE OF PIERS AND BREAKWALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

NJJ

WEATHER.GOV/GRR
220 
WHUS43 KGRR 120402
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1202 AM EDT WED AUG 12 2015

MIZ064-071-120515-
/O.CAN.KGRR.BH.S.0016.000000T0000Z-150812T0600Z/
ALLEGAN-VAN BUREN-
1202 AM EDT WED AUG 12 2015

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

CONDITIONS CONTINUE TO IMPROVE ACROSS THE AREA...AND WILL CONTINUE
THE TREND THROUGH TONIGHT.

$$


WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 3:01 PM EDT, 5 hours 23 minutes earlier.

Area forecast discussion, Aug 10, 3:01 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
301 PM EDT MON AUG 10 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 301 PM EDT MON AUG 10 2015

A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING.
ONCE IT PASSES...THE SHOWERS AND STORMS WILL COME TO AN END.  COOLER
AND MUCH LESS HUMID AIR WILL ARRIVE LATER TONIGHT AND LINGER INTO
MID WEEK.  DRY WEATHER CAN BE EXPECTED TUESDAY AND WEDNESDAY WITH
HIGHS IN THE 70S.

THE END OF THE WEEK LOOKS WARMER WITH HIGHS IN THE 80S.  THERE WILL
BE A CHANCE OF SHOWERS AND STORMS FRIDAY AND AGAIN SUNDAY NIGHT AND
MONDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 301 PM EDT MON AUG 10 2015

THE FRONT AND THE SHOWERS/STORMS WILL EXIT BY MID EVENING AS THE
FRONT MAKES IT THROUGH.  COOLER AND DRIER WEATHER WILL MOVE IN FOR
TUESDAY AND WEDNESDAY.  THERE COULD BE ISOLATED STORMS ACROSS MID
MICHIGAN WEDNESDAY NIGHT.

EXPECT THE FRONT WILL EXIT THE CWA AROUND 02Z WHEN THE LAST OF THE
SHOWERS AND STORMS SHOULD BE MOVE OUT OF JACKSON/INGHAM COUNTIES.
UNTIL THEN THE COLUMN IS VERY SATURATED AND LOCALLY HEAVY RAINS
COULD OCCUR GIVEN THE WARM RAIN PROCESSES.

AN UPPER TROUGH PASSES THROUGH THE REGION TUESDAY MORNING.  CAN NOT
RULE OUT A FEW SHOWERS OR STORMS WITH THIS FEATURE.  BEST WRAP
AROUND MOISTURE WILL BE ACROSS CENTRAL LOWER WHERE SLIGHT CHC POPS
WILL BE CONTINUED.  HOWEVER I DID PULL POPS OUT BY AFTERNOON AS THE
LIFT WILL EXIT BY MID DAY WITH THE TROUGH PUSHING EAST.

HIGH PRESSURE BUILDS IN FOR TUESDAY AFTERNOON THROUGH WEDNESDAY
PRODUCING A DRY PERIOD.  THE UPPER FLOW WILL BE NORTHWESTERLY WHICH
KEEPS US COOL.

ADDED LOW POPS FOR WEDNESDAY NIGHT ACROSS CENTRAL LOWER AS A WARM
FRONT PUSHES IN.  ENOUGH ELEVATED INSTABILITY TO INCLUDE THE MENTION
OF THUNDER.  OTHERWISE THE REST OF THE CWA SHOULD BE DRY WITH JUST
SOME MID LEVEL CLOUDINESS.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 301 PM EDT MON AUG 10 2015

THERE IS FAIRLY GOOD AGREEMENT ON THE EVOLUTION OF LARGE SCALE
FEATURES IN THE EXTENDED PERIOD. NORTHWEST FLOW WILL DOMINATE AS
UPPER TROUGHING PERSISTS OVER EASTERN CANADA AND UPPER RIDGING
ACROSS THE WESTERN CONUS.

A COLD FRONT WILL BRING  BRING SOME SHOWERS AND THUNDERSTORMS LATE
THURSDAY INTO EARLY FRIDAY BUT THIS IS REPLACED BY SHORTWAVE RIDGING
OVER THE WEEKEND WITH FAIR AND WARM WEATHER. THEN HEIGHT FALLS OCCUR
LATE SUNDAY AND MONDAY AS A SHORTWAVE TROUGH MOVING ACROSS CANADA
BRINGS A TRAILING COLD FRONT THROUGH LOWER MICHIGAN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 151 PM EDT MON AUG 10 2015

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
BEFORE A COLD FRONT COMES THROUGH THIS EVENING. SOME AREAS OF MVFR
WILL BE AROUND UNTIL THEN WITH ISOLATED IFR IN HEAVIER DOWNPOURS.

VFR CONDITIONS ARE EXPECTED TONIGHT AS DRIER AIR MOVES IN BEHIND
THE FRONT. WINDS WILL GO NORTHWEST BY THIS EVENING AROUND 10
KNOTS.

&&

.MARINE...
ISSUED AT 301 PM EDT MON AUG 10 2015

NORTH WINDS WILL BE INCREASING BEHIND THE FRONT AND WE WILL SEE
WAVES BEGIN TO BUILD TOWARD DAYBREAK TUESDAY.  THERE IS A GOOD
LIKELIHOOD WE WILL NEED A SMALL CRAFT ADVISORY AND BEACH HAZARDS
STATEMENT FOR SWIMMERS BY TUESDAY AFTERNOON AS NNW WINDS CONTINUE TO
INCREASE TO 20-25 KNOTS.  WAVES WILL BUILD TO 3-6 FEET.  THIS
APPEARS TO BE ABOUT A 12 HOUR PERIOD OF HAZARDOUS CONDITIONS AS THE
WINDS AND WAVES WILL DIMINISH LATE TUESDAY NIGHT.  CALMER SEAS ARE
EXPECTED FOR WED/WED NIGHT AS HIGH PRESSURE BUILDS IN.

&&

.HYDROLOGY...
ISSUED AT 205 PM EDT MON AUG 10 2015

AS OF 18Z...3 TO 4+ INCHES OF RAIN HAD FALLEN IN A SWATH ACROSS
SOUTHERN IONIA AND CLINTON COUNTIES AND NORTHWEST INGHAM
COUNTY...INCLUDING THE CITY OF LANSING. SIGNIFICANT URBAN FLOODING
OCCURRED IN LANSING AS STORM DRAINS WERE UNABLE TO KEEP UP WITH THE
MODERATE TO HEAVY RAINFALL THAT PERSISTED FOR 2-3 HOURS. MULTIPLE
CARS WERE STRANDED...AND US-127 WAS CLOSED IN BOTH DIRECTIONS NEAR
SAGINAW HWY.

AT THIS TIME...3.77 INCHES HAS FALLEN AT CAPITAL CITY
AIRPORT...WHICH IS ALREADY THE WETTEST CALENDAR DAY ON RECORD IN
AUGUST IN LANSING. THIS IS ALSO THE 6TH WETTEST DAY ON RECORD IN
LANSING GOING BACK TO 1863.

STEADY RAIN HAS ENDED FOR NOW IN LANSING...SO THAT SHOULD ALLOW
STORM DRAINS TO CATCH UP AND FLOOD WATERS TO RECEDE RELATIVELY
QUICKLY. SCATTERED SHOWERS WITH ISOLATED STORMS WILL CONTINUE TO BE
POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH
THE STATE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...EBW
MARINE...JK
Hazardous weather outlook, Aug 10, 4:26 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
426 AM EDT MON AUG 10 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
426 AM EDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WITH DANGEROUS LIGHTNING WILL BE POSSIBLE
TODAY. NO SEVERE WEATHER IS EXPECTED...THOUGH BRIEF HEAVY RAIN
COULD RESULT IN SOME BRIEF MINOR INCONVENIENCE FLOODING OF LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-110830-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
426 AM EDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW
THUNDERSTORMS WITH DANGEROUS LIGHTNING WILL BE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY NORTHWEST WINDS TUESDAY MAY BRING HAZARDOUS CONDITIONS TO
SWIMMERS AND BOATERS TUESDAY AFTERNOON AND TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 10, 3:31 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EDT MON AUG 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       1 SSW WAVERLY           42.72N 84.63W
08/10/2015  M3.27 INCH       EATON              MI   COCORAHS

            RAINFALL BETWEEN 7 AM AND 1:45 PM.
            RESIDENTIAL ROAD PONDED WATER TO TOP OF CURB
            DURING MOST INTENSE RAINFALL. COCORAHS
            OBSERVER LANSING 3.9 WNW /MI-ET-3/

&&

CAS
Local storm report, Aug 10, 3:40 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EDT MON AUG 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       3 ENE KENTWOOD          42.89N 85.54W
08/10/2015  M1.22 INCH       KENT               MI   OFFICIAL NWS OBS

            RAINFALL TOTAL SO FAR TODAY

&&

CAS
Local storm report, Aug 10, 4:47 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
447 PM EDT MON AUG 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       SUNFIELD                42.76N 84.99W
08/10/2015  M4.10 INCH       EATON              MI   TRAINED SPOTTER

            STORM TOTAL

&&

CAS
Local storm report, Aug 10, 5:02 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
502 PM EDT MON AUG 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       4 NNW DANSVILLE         42.61N 84.34W
08/10/2015  M1.84 INCH       INGHAM             MI   COCORAHS

            2 HOUR TOTAL. COCORAHS OBSERVER MASON 5.8
            ENE /MI-IH-34/

&&

CAS
Local storm report, Aug 10, 5:14 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
514 PM EDT MON AUG 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       2 NW GRAND LEDGE        42.77N 84.77W
08/10/2015  M4.58 INCH       CLINTON            MI   BROADCAST MEDIA

            STORM TOTAL

&&

CAS
Local storm report, Aug 10, 6:16 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
616 PM EDT MON AUG 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       OKEMOS                  42.71N 84.41W
08/10/2015  M3.07 INCH       INGHAM             MI   PUBLIC

            STORM TOTAL TODAY. 0.60 INCHES ALSO FELL
            YESTERDAY FROM AN ISOLATED THUNDERSTORM.

&&

CAS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:24 PM EDTSmall Craft AdvisoryGRR28 hr
Aug 11, 5:35 AM EDTRiver Flood AdvisoryGRRIngham26 hr
Aug 11, 7:55 AM EDTRiver Flood AdvisoryGRRIonia48 hr

Nearby

Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.